Alert archive / Michigan / Tornado Warnings in 2015

Tornado Warning 4, NWS Detroit, MI

June 22, 2015Saginaw County, Tuscola County, Michigan

NWS Detroit, MI issued this tornado warning at Jun 22, 2015, 9:44 PM EDT for Saginaw County, Tuscola County, Michigan. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 9:44 PM EDT (01:44 UTC)
Expired
Jun 22, 2015, 10:30 PM EDT
In force
46 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Saginaw County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 66 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:58 PM EDTTSTM WND DMG3 E Birch Run, MINUMEROUS TREES REPORTED DOWNED
Jun 22, 10:03 PM EDTTSTM WND DMG5 S Tuscola, MIHOUSE DESTROYED ON BRAY ROAD
Jun 22, 10:22 PM EDTTORNADO5 Wsw Millington, MIHOUSE DESTROYED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:17 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2155 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
798 m²/s²
Significant tornado parameter
7.6
Supercell composite
31.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WFUS53 KDTX 230144
TORDTX
MIC145-157-230230-
/O.NEW.KDTX.TO.W.0004.150623T0144Z-150623T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
944 PM EDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SAGINAW COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHWESTERN TUSCOLA COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 1030 PM EDT
    
* AT 944 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR BIRCH RUN...MOVING EAST AT 40 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  FRANKENMUTH AND BIRCH RUN AROUND 955 PM EDT.
  MILLINGTON AROUND 1010 PM EDT.
  OTTER LAKE AROUND 1020 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BURT...FOSTORIA AND FOSTERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4333 8398 4332 8335 4324 8335 4323 8346
      4322 8346 4322 8393 4326 8400
TIME...MOT...LOC 0144Z 284DEG 35KT 4328 8390 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MANN
4 follow-up statements
885 
WWUS53 KDTX 230155
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
955 PM EDT MON JUN 22 2015

MIC145-157-230230-
/O.CON.KDTX.TO.W.0004.000000T0000Z-150623T0230Z/
SAGINAW MI-TUSCOLA MI-
955 PM EDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHEASTERN SAGINAW AND SOUTHWESTERN TUSCOLA COUNTIES...
    
AT 953 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER BIRCH RUN...MOVING EAST AT 40 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  MILLINGTON AROUND 1015 PM EDT.
  FOSTORIA AROUND 1020 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
FOSTERS...TUSCOLA AND BURT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4332 8335 4324 8335 4323 8346 4322 8346
      4322 8386 4327 8394 4333 8391
TIME...MOT...LOC 0153Z 281DEG 35KT 4328 8378 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MANN
325 
WWUS53 KDTX 230208
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1008 PM EDT MON JUN 22 2015

MIC145-230217-
/O.CAN.KDTX.TO.W.0004.000000T0000Z-150623T0230Z/
SAGINAW MI-
1008 PM EDT MON JUN 22 2015

...THE TORNADO WARNING FOR SOUTHEASTERN SAGINAW COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT  
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.

LAT...LON 4332 8335 4324 8335 4323 8346 4322 8346
      4322 8369 4331 8368
TIME...MOT...LOC 0207Z 275DEG 31KT 4326 8363 

$$

MIC157-230230-
/O.CON.KDTX.TO.W.0004.000000T0000Z-150623T0230Z/
TUSCOLA MI-
1008 PM EDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN TUSCOLA COUNTY...
    
AT 1007 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MILLINGTON...MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  MILLINGTON AROUND 1015 PM EDT.
  OTTER LAKE AROUND 1025 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
FOSTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4332 8335 4324 8335 4323 8346 4322 8346
      4322 8369 4331 8368
TIME...MOT...LOC 0207Z 275DEG 31KT 4326 8363 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MANN
154 
WWUS53 KDTX 230212
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1012 PM EDT MON JUN 22 2015

MIC157-230230-
/O.CON.KDTX.TO.W.0004.000000T0000Z-150623T0230Z/
TUSCOLA MI-
1012 PM EDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN TUSCOLA COUNTY...
        
AT 1011 PM EDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED NEAR MILLINGTON...MOVING EAST AT 35 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...RADAR CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

THE TORNADO WILL BE NEAR...
  MILLINGTON AROUND 1020 PM EDT.
  OTTER LAKE AROUND 1025 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
FOSTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4332 8335 4324 8335 4323 8346 4322 8346
      4322 8364 4331 8363
TIME...MOT...LOC 0211Z 276DEG 29KT 4326 8359 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

MANN
982 
WWUS53 KDTX 230220
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1020 PM EDT MON JUN 22 2015

MIC157-230230-
/O.CON.KDTX.TO.W.0004.000000T0000Z-150623T0230Z/
TUSCOLA MI-
1020 PM EDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR SOUTH
CENTRAL TUSCOLA COUNTY...
        
AT 1020 PM EDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED OVER MILLINGTON...MOVING EAST AT 30 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...RADAR CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL TUSCOLA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
FOSTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4332 8335 4324 8335 4323 8346 4322 8346
      4322 8357 4330 8355
TIME...MOT...LOC 0220Z 271DEG 28KT 4325 8350 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

MANN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 22, 8:02 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 22, 8:02 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
802 PM EDT MON JUN 22 2015

.AVIATION...

THE NEAR SURFACE PORTION OF THE ATMOSPHERE IS RECOVERING IN THE WAKE
OF EARLIER CONVECTION EVIDENCED BY BROAD SURFACE REPORTING OF
SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS. THE QUESTION OUTSTANDING IS
WHERE EXACTLY THE EDGE OF THE MIDLEVEL LATENT HEATING/SUBSIDENCE CAP
RESIDES. LATEST LOOK ON VISIBLE SATELLITE SHOWS MUCH OF LOWER
MICHIGAN IS STILL UNDER THE GRIPS OF THE FEATURE WITH THE
CORRUGATED LOW CLOUD STRATOCUMULUS SUGGESTIVE OF SOME DUCTING
WITHIN A STABLE LAYER. WITH RECENT DISSIPATION OF CIRRUS WILL BE
LOOKING AT SOME ADDITIONAL RADIATIVE HEATING IN ADDITION TO THE
ADVECTION OF INSTABILITY WITHIN SW FLOW. THEREFORE...STILL
EXPECTING NUMEROUS TO WIDESPREAD DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS AHEAD OF AND THEN ALONG AND APPROACHING COLD FRONT.
BEST ESTIMATE ON ACTIVITY REACHING THE TERMINALS RANGES FROM 02Z
AT KMBS TO 05Z FOR KDTW. THE PASSAGE OF THE COLD FRONT WILL OCCUR
BETWEEN 09-12Z.

FOR DTW...WILL TAKE SOME TIME YET TO GET THUNDERSTORMS INTO THE DTW
TERMINAL. BEST ESTIMATE FOR DTW REMAINS AT/AFTER 05Z TONIGHT. STRONG
ENVIRONMENTAL WIND FIELDS WITH MODERATE INSTABILITY SUPPORTS A RISK
FOR SEVERE WEATHER TONIGHT.

//DTW THRESHOLD PROBABILITIES...

* HIGH FOR CIG AOB 5KFT TONIGHT.

* MEDIUM TO HIGH THUNDERSTORMS WILL IMPACT THE TERMINAL TONIGHT. LOW
  CONFIDENCE IN TIMING AND DURATION.

&&

.PREV DISCUSSION...ISSUED 337 PM EDT MON JUN 22 2015

SHORT TERM...TONIGHT

MASSIVE MCS OVER THE MIDWEST/WESTERN GREAT LAKES THIS MORNING HAS
BEEN WEAKENING/DIMINISHING THROUGH THE DAY AS IT TRACKS INTO LOWER
MICHIGAN...WITH IR CLOUD TOPS WARMING. LOW TO MODERATE INSTABILITY
OVER SOUTHEAST MICHIGAN THIS AFTERNOON...MLCAPES OF 500-1500 J/KG
WITH WARM FRONTAL ARM AT THE LEAD EDGE OF THE GOOD 0-6 KM BULK
SHEAR BACK ACROSS LAKE MICHIGAN. SURFACE WINDS HAVE VEERED TO THE
SOUTH-SOUTHWEST OVER SOUTHEAST MICHIGAN WHICH WILL GENERALLY
MINIMIZE TORNADO THREAT...BUT LOCALIZED BACK FLOW REMAINS
POSSIBLE. THE SEVERE THUNDERSTORM WATCH GOES UNTIL 9 PM...BUT MAY
BE DROPPED EARLY AS THE CENTER OF THE MCV WORKS EAST OF OUR
AREA...AND WE RESIDE IN THE SUBSIDENCE WAKE.

ATTENTION THEN TURNS TO THE ACTUAL COLD FRONT...DRIVEN SOUTHEAST BY
THE IMPRESSIVE NORTHERN STREAM UPPER LEVEL WAVE/CIRCULATION WORKING
THROUGH NORTHERN MINNESOTA AT THE PRESENT TIME. THE COLD FRONT LOOKS
TO BE ARRIVING CLOSE TO MIDNIGHT. 12Z EURO SHOWS GOOD DEEPENING OF
THE SURFACE LOW TACKING INTO ONTARIO...AND SHOULD HELP ACCELERATE
THE COLD FRONT OFF THE EAST...CERTAINTY DRYING OUT BY 12Z TUESDAY.
SEVERE THUNDERSTORM CHANCES TONIGHT ARE DEPENDENT ON THE AMOUNT OF
RECOVERY THIS EVENING...AS INCREASING HEIGHT FALLS AND LOW LEVEL JET
(50 KNOTS AT 850 MB) CERTAINLY ARGUES FOR SEVERE THREAT. THROW IN
THE FACT INSTABILITY REMAINS MODERATE TO HIGH (MLCAPES 2500+ J/KG
PER 18Z SPC ANALYSIS) ACROSS WESTERN OHIO VALLEY AND SOME ADVECTION
TAKES PLACE INTO EXTREME SOUTHERN LOWER MICHIGAN...WILL NEED TO
CLOSELY MONITOR UPSTREAM DEVELOPMENT WHICH COULD POTENTIALLY LEAD TO
BIG WIND THREAT.

LONG TERM...TUESDAY THROUGH MONDAY

FOLLOWING THE COLD FRONT TONIGHT...HIGH PRESSURE WILL DEVELOP OVER
LOWER MICHIGAN FOR TUESDAY. THE SURFACE HIGH WILL BE WEAK AND THE
UPPER RIDGE WILL BE LOW AMPLITUDE AND PROGRESSIVE BUT GOOD ENOUGH TO
KEEP SE MICHIGAN DRY THROUGH TUESDAY NIGHT. COOLER AND LESS HUMID NW
WIND WILL KNOCK MAX TEMPS DOWN A CATEGORY OR TWO INTO THE UPPER 70S
AND LOWER 80S.

WEDNESDAY WILL BE THE TRANSITION DAY INTO THE NEXT ROUND OF ACTIVE
WEATHER. SE MICHIGAN WILL BE IN BETWEEN A BACKDOOR FRONT OVER THE
NORTHERN GREAT LAKES AND THE PRIMARY FRONTAL ZONE STILL OVER THE
OHIO VALLEY. LOW AMPLITUDE SHORT WAVE ENERGY IN THE UPPER LEVEL
WESTERLIES WILL HAVE LOW PREDICTABILITY IN THE MODEL DATA BUT THERE
IS GENERAL AGREEMENT IN A PATTERN OF ELEVATED SHOWERS/WEAK STORMS
WEDNESDAY NIGHT INTO EARLY THURSDAY. THE MAIN QUESTION IS WHETHER
LOW PRESSURE WILL BE STRONG ENOUGH TO PULL THE PRIMARY OHIO VALLEY
FRONT BACK NORTH INTO LOWER MICHIGAN LATER THURSDAY INTO THURSDAY
NIGHT. THE PREPONDERANCE OF 12Z MODEL SOLUTIONS INDICATES A WEAKER
WAVE RIPPLING ALONG THE FRONT AS IT LINGERS SOUTH OF THE OHIO
BORDER. EVEN WITHOUT THE OTHER SOLUTIONS AS SUPPORT...THE GFS
APPEARS TO SUFFER FROM OVER-DEVELOPED SURFACE FEATURES DUE TO
UPSCALE GROWTH OF CONVECTION. IT DOES OUTLINE WHERE THE UNCERTAINTY
WILL BE IN THE FORECAST DURING THIS TIME PERIOD...MAINLY IN THE
POSSIBILITY OF A FARTHER NORTH TRACK OF A WEAKER WAVE THAT WOULD
FOCUS GREATER COVERAGE OF CONVECTION OVER OUR AREA IN LATER
FORECASTS.

A FEW LINGERING SHOWERS COULD BE POSSIBLE EARLY FRIDAY MORNING AS
LOW LEVEL MOISTURE STICKS AROUND AND THE DEPARTING LOW PRESSURE
TRACKS EASTWARD. HIGH PRESSURE THEN BUILDS INTO THE REGION DURING
THE DAY ON FRIDAY AND LASTS THROUGH SUNDAY. THIS WILL RESULT IN DRY
CONDITIONS THROUGH THE WEEKEND. HIGH TEMPERATURES WILL HOLD
STEADY IN THE MID 70S FRIDAY THROUGH SUNDAY. OVERNIGHT LOW
TEMPERATURES WILL ALSO HOLD IN THE UPPER 50S TO 60S THROUGH SUNDAY
NIGHT.

MARINE...

THE MARINE HAZARDS PRESENTED BY THE SEVERE THUNDERSTORM PATTERN
REMAIN VALID THROUGH TONIGHT. SMALL CRAFT ADVISORIES ALSO REMAIN
IN EFFECT AS SOUTHERLY WINDS INCREASE TODAY AHEAD OF STRONG LOW
PRESSURE TRACKING THROUGH LAKE SUPERIOR TONIGHT. THERE WILL ALSO
BE A PERIOD OF STRONGER WEST TO NORTHWEST WINDS ALONG AND BEHIND
THE ASSOCIATED COLD FRONT TONIGHT INTO TUESDAY. GUST POTENTIAL
WILL BE LIMITED SOMEWHAT BY STABILITY OVER THE COOLER WATER OVER
THE OPEN WATERS...HOWEVER THERE WILL BE POTENTIAL FOR GUSTS OF 25
TO 30 KNOTS OVER ALL MARINE AREAS...EITHER IN THE SOUTHERLY FLOW
AHEAD OF THE FRONT OR IN THE WEST/NORTHWEST FLOW BEHIND THE FRONT.
THE WIND WILL DECREASE TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LHZ421-422-441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LEZ444.

&&

AVIATION.....CB
SHORT TERM...SF
LONG TERM....BT/RK
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 22, 6:25 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
625 PM EDT MON JUN 22 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230730-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
625 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE... TONIGHT

AFTER A BREAK IN THUNDERSTORM ACTIVITY DURING THE EARLY EVENING...A
SECOND ROUND OF STORMS IS EXPECTED TO DEVELOP BY LATE EVENING INTO
THE OVERNIGHT HOURS. THERE REMAINS POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER AS STORMS DEVELOP ALONG AND AHEAD OF A COLD FRONT OVER THE
WESTERN GREAT LAKES. THIS FRONT WILL SWEEP THROUGH SOUTHEAST
MICHIGAN DURING THE NIGHT AND EXIT BY SUNRISE TUESDAY. DAMAGING WIND
GUSTS AND LARGE HAIL REMAIN THE PRIMARY HAZARDS BUT TORNADOES AND
FLOODING ARE ALSO STILL POSSIBLE. INDIVIDUAL STORM MOTION WILL BE
WEST TO EAST AT 45 MPH AND PROPAGATION OF LINES OF STORMS COULD
INCREASE IN EXCESS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION MAY BE NEEDED AGAIN TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230730-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
625 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE... TONIGHT

AFTER A BREAK IN THUNDERSTORM ACTIVITY DURING THE EARLY EVENING...A
SECOND ROUND OF STORMS IS EXPECTED TO DEVELOP BY LATE EVENING INTO
THE OVERNIGHT HOURS. THERE REMAINS POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER...MAINLY SOUTH OF PRESQUE ISLE...AS STORMS DEVELOP ALONG AND
AHEAD OF A COLD FRONT OVER THE WESTERN GREAT LAKES. THIS FRONT WILL
SWEEP THROUGH LAKE HURON AND LOWER MICHIGAN DURING THE NIGHT AND
EXIT BY SUNRISE TUESDAY. DAMAGING WIND GUSTS AND LARGE HAIL REMAIN
THE PRIMARY HAZARDS BUT TORNADOES ARE ALSO STILL POSSIBLE.
INDIVIDUAL STORM MOTION WILL BE WEST TO EAST AT 35 KNOTS AND
PROPAGATION OF LINES OF STORMS COULD INCREASE IN EXCESS OF 45
KNOTS.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL MARINE AREAS
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT TUESDAY MORNING FOR ALL MARINE
AREAS.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED AGAIN TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 22, 4:28 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
428 PM EDT MON JUN 22 2015

MIZ063-069-070-075-076-222115-
MACOMB MI-WASHTENAW MI-OAKLAND MI-WAYNE MI-ST. CLAIR MI-
428 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR...MACOMB...
WAYNE...NORTHEASTERN WASHTENAW AND EASTERN OAKLAND COUNTIES UNTIL 515
PM EDT...

AT 428 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROMEO TO NEAR YPSILANTI...
AND MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ROMEO AND ARMADA AROUND 435 PM EDT.
  NEW BALTIMORE...RICHMOND AND MEMPHIS AROUND 440 PM EDT.
  TAYLOR AROUND 445 PM EDT.
  DEARBORN AND WYANDOTTE AROUND 450 PM EDT.
  ST. CLAIR...DOWNTOWN DETROIT...DETROIT AND MARYSVILLE AROUND 455 PM
EDT.
  GROSSE POINTE AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLINTON TOWNSHIP...
HAZEL PARK...WATERFORD...RAY CENTER...WOLVERINE LAKE...ALLEN PARK...
PLEASANT RIDGE...LINCOLN PARK...RATTLE RUN AND STONEY CREEK METRO
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4261 8255 4261 8252 4253 8267 4260 8271
      4267 8262 4269 8270 4265 8280 4257 8278
      4252 8268 4257 8284 4239 8290 4232 8307
      4224 8315 4223 8315 4222 8313 4224 8377
      4288 8324 4292 8246
TIME...MOT...LOC 2028Z 266DEG 46KT 4280 8298 4227 8355

MANN
Local storm report, Jun 22, 4:32 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
432 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     MARINE TSTM WIND 12 NNW BAY PARK         43.81N 83.72W
06/22/2015  M40 MPH          LHZ422             MI   BUOY

            SAGINAW BAY LIGHT NUMBER 1

&&

RKULIK
Local storm report, Jun 22, 4:47 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
447 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HEAVY RAIN       5 NW ROCHESTER          42.72N 83.20W
06/22/2015  M1.24 INCH       OAKLAND            MI   TRAINED SPOTTER

            1 HOUR TOTAL

&&

RKULIK
Local storm report, Jun 22, 5:01 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
501 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HEAVY RAIN       COMMERCE                42.59N 83.49W
06/22/2015  M0.84 INCH       OAKLAND            MI   PUBLIC

            1/2 HOUR TOTAL

&&

RKULIK
Local storm report, Jun 22, 6:51 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
651 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 W CHELSEA             42.32N 84.10W
06/22/2015                   WASHTENAW          MI   LAW ENFORCEMENT

            ABOUT 8 TOTAL TREES UPROOTED MEASURING 6-8 FT DIAMETER.
            TIME ESTIMATED FROM RADAR

&&

BT
Special weather statement, Jun 22, 8:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
845 PM EDT MON JUN 22 2015

MIZ047-048-053-054-230130-
TUSCOLA MI-BAY MI-SAGINAW MI-MIDLAND MI-
845 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW...BAY...SOUTHEASTERN
MIDLAND AND TUSCOLA COUNTIES UNTIL 930 PM EDT...

AT 844 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM NEAR PINCONNING TO NEAR FREELAND TO NEAR
ITHACA...AND MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS NEAR 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  AUBURN...PINCONNING AND FREELAND AROUND 850 PM EDT.
  SAGINAW...BAY CITY AND ZILWAUKEE AROUND 900 PM EDT.
  ESSEXVILLE AROUND 905 PM EDT.
  MUNGER AND MARION SPRINGS AROUND 910 PM EDT.
  REESE AND QUANICASSEE AROUND 915 PM EDT.
  CHESANING AND ST. CHARLES AROUND 920 PM EDT.
  AKRON AND FAIRGROVE AROUND 925 PM EDT.
  CARO AND BRIDGEPORT AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...EAST
DAYTON...POSEYVILLE...LAPORTE...COLWOOD...ELLINGTON...NELSON...
GILFORD...ARTHUR AND BUENA VISTA TOWNSHIP.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4367 8418 4388 8395 4381 8392 4375 8396
      4367 8391 4362 8374 4359 8368 4371 8352
      4367 8346 4367 8340 4355 8311 4347 8311
      4332 8325 4332 8335 4324 8335 4322 8392
      4313 8393 4313 8436 4347 8437 4352 8440
TIME...MOT...LOC 0044Z 269DEG 41KT 4381 8392 4351 8416 4329 8470

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:21 PM EDTSevere Thunderstorm WarningDTXSanilac14 min
Jun 22, 8:25 PM EDTSpecial Marine WarningDTX65 min
Jun 22, 8:45 PM EDTSpecial Weather StatementDTXBay, Saginaw, Tuscola45 min
Jun 22, 9:00 PM EDTSpecial Marine WarningDTX45 min
Jun 22, 9:01 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw59 min
Jun 22, 9:06 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola69 min
Jun 22, 9:53 PM EDTSevere Thunderstorm WarningDTXSanilac68 min
Jun 22, 10:16 PM EDTTornado WarningDTXSanilac44 min
Jun 22, 10:30 PM EDTTornado WarningDTXLapeer, Tuscola29 min
Jun 22, 10:34 PM EDTTornado WarningDTXShiawassee18 min
Jun 22, 10:36 PM EDTSevere Thunderstorm WarningDTXGenesee54 min
Jun 22, 10:38 PM EDTSpecial Marine WarningDTX97 min
Jun 22, 10:57 PM EDTSevere Thunderstorm WarningDTXLapeer63 min
Jun 22, 11:12 PM EDTSpecial Weather StatementDTXLivingston48 min
Jun 22, 11:15 PM EDTSevere Thunderstorm WarningDTXSaint Clair75 min
Jun 22, 11:40 PM EDTSpecial Marine WarningDTX65 min
Jun 22, 11:49 PM EDTSpecial Weather StatementDTXOakland26 min
Jun 22, 11:54 PM EDTSevere Thunderstorm WarningDTXShiawassee44 min
Jun 23, 12:20 AM EDTSpecial Weather StatementDTXGenesee, Oakland25 min
Jun 23, 12:29 AM EDTSevere Thunderstorm WarningDTXWashtenaw76 min
Jun 23, 12:39 AM EDTSpecial Weather StatementDTXLivingston51 min
Jun 23, 1:08 AM EDTSpecial Weather StatementDTXLapeer, Saint Clair37 min
Jun 23, 1:11 AM EDTAreal Flood AdvisoryDTXWashtenaw3 hr
Jun 23, 1:32 AM EDTTornado WarningDTXWashtenaw29 min
Jun 23, 1:34 AM EDTSpecial Weather StatementDTXMacomb, Oakland, Wayne26 min
Jun 23, 1:44 AM EDTSevere Thunderstorm WarningDTXWayne48 min
Jun 23, 1:56 AM EDTSpecial Marine WarningDTX94 min
Jun 23, 2:02 AM EDTSevere Thunderstorm WarningDTXLenawee, Monroe73 min
Jun 23, 10:12 AM EDTSmall Craft AdvisoryDTX6 hr

Nearby

Tornado Warnings in Michigan, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.